COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Back to Search Results |
| Model Number |
8831661001 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Unraveled Material (1664)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, while inserting the femoral dialysis catheter, there was resistance while dilating tracking with the guidewire.They still dilated 2 times, but while advancing the catheter, the guidewire was stuck.The procedure was abandoned, and they pulled out the catheter and guidewire as a whole and noted that the guidewire was kinked and unraveled intra-luminally.It was also stated that the guide wire was soft and flimsy.There was no reported patient injury.
Additional Manufacturer Narrative
Correction: d4(unique identifier (udi) #) additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted a guidewire that was frayed, broken, or kinked and stuck within the cannula shaft of the catheter, which showed visible signs of use.Upon further examination, biological obstruction was observed on the guidewire, appearing to be dried blood.It was reported that the guidewire was unable to be withdrawn and was unraveled.The reported issues were confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.